Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

June 13, 2021Huntingdon County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 13, 2021, 9:02 PM EDT for Huntingdon County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:02 PM EDT (01:02 UTC)
Expired
Jun 13, 2021, 9:45 PM EDT
In force
43 min
Issued by
NWS State College, PA

County Huntingdon County, PA

The radar

The State College radar (KCCX), 44 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS81 KCTP 140102
SPSCTP

Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 13 2021
 
PAZ026-027-140145-
Huntingdon PA-Mifflin PA-
902 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON AND 
WESTERN MIFFLIN COUNTIES UNTIL 945 PM EDT...

At 901 PM EDT, Doppler radar indicated a strong thunderstorm near
Huntingdon, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Huntingdon, Mount Union, Allensville, Raystown Dam, Petersburg,
Mapleton, McVeytown, Mill Creek, Atkinson Mills and Juniata College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4060 7808 4067 7788 4050 7772 4036 7791
      4043 7804
TIME...MOT...LOC 0101Z 335DEG 11KT 4058 7798 

$$

Dangelo

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 8:26 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 13, 8:26 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service State College PA
826 PM EDT Sun Jun 13 2021

.SYNOPSIS...
Isolated showers and thunderstorms will continue across parts
of central Pennsylvania through late this evening, with
localized stronger storms, and heavy downpours.

The weather will remain unsettled Monday and Tuesday, with
scattered afternoon showers and thunderstorms, as the
Commonwealth remains in close proximity to an upper level
disturbance.

&&

.NEAR TERM /THROUGH MONDAY/...

Isolated storms will continue moving slowly southeast over the
next couple of hours. Given steep lapse rates over a deep
layer, dry air aloft, and effective shear near 30 knots,
localized severe wind gusts and hail remain a concern.

Many high resolution model members continue to paint an area of
heavy convective rainfall through the Susquehanna Valley. Given
a lingering boundary/air mass discontinuity between the
aforementioned unstable regime to the west, and a cooler, more
maritime environment to the east in that general vicinity, that
scenario is certainly possible and we'll keep a close eye on
developments through the evening hours.

&&

.SHORT TERM /MONDAY NIGHT THROUGH 6 AM MONDAY/...
Later tonight, showers and storms should wane, leaving partly-
mostly cloudy skies behind and perhaps some patchy fog. Lows by
daybreak will range from the mid 50s over the northern
mountains, to the mid 60s in the Lower Susquehanna Valley.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
A rigorous upper level trough and surface front moves into PA
Monday triggering showers and thunderstorms. As the front
progresses east and daytime heating increases instability,
there is a marginal risk for isolated severe storms by mid
afternoon into evening over central and eastern PA. Showers and
storms associated with the front continue to progress south and
east with diminishing chances and clouds over the northwest.
Upper level sharp trough with another short-wave rotating
through remains over PA for Tuesday bringing scattered showers
and possible thunder again.

Fair and cool weather Wednesday and Thursday, as Canadian high
pressure builds in from the Great Lakes. Expect low humidity,
mainly clear skies and temperatures averaging a few degrees
below average, with Thursday morning potentially quite chilly
directly under the surface high. Went below guidance a few
degrees. Moderating temperatures are expected by late in the
week, as the high passes off the coast and a return southwest
flow develops.

Increasing model spread/forecast uncertainty noted by next
weekend regarding timing of a cold front. The prospects for
showers appear relatively high with this feature, given strong
forcing ahead of a deep upper trough. However, will keep POPs
close to 40 pct due to timing uncertainty. ECENS and GEFS plumes
indicate the best chance of showers/tstorms could be anywhere
between Friday evening and Saturday evening.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR to MVFR conditions will continue through the afternoon and
evening hours as a cold front sweeps toward the area. Scattered
TSRA will develop over northern and western Pennsylvania and
move from northwest to southeast into the evening. The impacts
at any one airfield at any given time will be limited; however,
as the storms cross each airport flight categories will drop to
at least MVFR for a short 20 to 30 minute period. Any heavier
storms will drop to IFR. Outside of convection, generally VFR
conditions will prevail.

Expect MVFR to IFR conditions to develop overnight with patchy
fog likely. This will improve after sunrise Monday. Any
convection on Monday will occur after this forecast period.

Outlook...

Mon...AM low cigs; Isold PM t-storm impacts possible.

Tue...AM low cigs possible W Mtns.

Wed-Thu...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Jurewicz/Gartner
NEAR TERM...Gartner
SHORT TERM...Jurewicz
LONG TERM...Watson/Fitzgerald
AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 4:20 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
420 PM EDT Sun Jun 13 2021

PAZ056>059-063>066-142030-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
420 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms with gusty winds and locally heavy rainfall
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-
142030-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
420 PM EDT Sun Jun 13 2021

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

Scattered severe thunderstorms with damaging winds 60 mph or greater
and locally heavy rainfall are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ033>036-142030-
Somerset-Bedford-Fulton-Franklin-
420 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms with gusty winds and locally heavy rainfall
are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 13, 8:12 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     2 S KEATING             41.23N 77.92W
06/13/2021                   CLINTON            PA   UTILITY COMPANY

            TREES DOWN ON WIRES.

&&
Special weather statement, Jun 13, 8:15 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service State College PA
815 PM EDT Sun Jun 13 2021

PAZ019-140100-
Southern Centre PA-
815 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CENTRE COUNTY
UNTIL 900 PM EDT...

At 815 PM EDT, Doppler radar indicated a strong thunderstorm over
Zion, moving southeast at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Bellefonte, Pleasant Gap, Zion, Centre Hall, Spring Mills, Coburn,
Potters Mills, Seven Mountains and Poe Valley State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4072 7770 4090 7779 4097 7773 4097 7764
      4083 7742 4075 7761 4074 7765
TIME...MOT...LOC 0015Z 329DEG 13KT 4090 7767

Dangelo
Local storm report, Jun 13, 8:18 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     2 NE SNOW SHOE          41.05N 77.92W
06/13/2021                   CENTRE             PA   911 CALL CENTER

            TREE DOWN ACROSS WALNUT ROAD.

&&
Local storm report, Jun 13, 8:27 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
827 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     4 W PORT MATILDA        40.81N 78.12W
06/13/2021                   CENTRE             PA   911 CALL CENTER

            TREES DOWN ON WIRES ON SOUTH MOUNTAIN ROAD.

&&
Special weather statement, Jun 13, 8:30 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service State College PA
830 PM EDT Sun Jun 13 2021

PAZ026-140100-
Huntingdon PA-
830 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HUNTINGDON COUNTY
UNTIL 900 PM EDT...

At 829 PM EDT, Doppler radar indicated a strong thunderstorm over
Franklinville, moving south at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Huntingdon, Spruce Creek, Petersburg, Alexandria and Juniata College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4053 7813 4065 7815 4062 7803 4069 7794
      4056 7785 4046 7798
TIME...MOT...LOC 0029Z 342DEG 17KT 4065 7805

Dangelo
Special weather statement, Jun 13, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
902 PM EDT Sun Jun 13 2021

PAZ026-027-140145-
Huntingdon PA-Mifflin PA-
902 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON AND
WESTERN MIFFLIN COUNTIES UNTIL 945 PM EDT...

At 901 PM EDT, Doppler radar indicated a strong thunderstorm near
Huntingdon, moving southeast at 15 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Huntingdon, Mount Union, Allensville, Raystown Dam, Petersburg,
Mapleton, McVeytown, Mill Creek, Atkinson Mills and Juniata College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4060 7808 4067 7788 4050 7772 4036 7791
      4043 7804
TIME...MOT...LOC 0101Z 335DEG 11KT 4058 7798

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:10 PM EDTSevere Thunderstorm WarningCTPMcKean35 min
Jun 13, 8:15 PM EDTSpecial Weather StatementCTPCentre45 min
Jun 13, 8:30 PM EDTSpecial Weather StatementCTPHuntingdon30 min
Jun 13, 8:41 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter64 min
Jun 13, 9:08 PM EDTAreal Flood AdvisoryCTPMcKean67 min
Jun 13, 9:38 PM EDTAreal Flood AdvisoryCTPCentre82 min
Jun 13, 9:47 PM EDTAreal Flood AdvisoryCTPPotter73 min
Jun 13, 10:58 PM EDTAreal Flood AdvisoryCTPCentre2 hr
Jun 13, 11:04 PM EDTAreal Flood AdvisoryCTPHuntingdon, Mifflin116 min
Jun 13, 11:04 PM EDTSpecial Weather StatementCTPJuniata56 min
Jun 13, 11:56 PM EDTSpecial Weather StatementCTPPerry34 min
Jun 14, 12:29 AM EDTSpecial Weather StatementCTPCumberland31 min
Jun 14, 12:37 AM EDTSevere Thunderstorm WarningCTPCumberland, Perry38 min
Jun 14, 1:12 AM EDTSevere Thunderstorm WarningCTPCumberland, York48 min
Jun 14, 11:36 AM EDTSpecial Weather StatementCTPWarren39 min
Jun 14, 12:02 PM EDTSpecial Weather StatementCTPElk58 min
Jun 14, 12:47 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk73 min
Jun 14, 1:31 PM EDTSevere Thunderstorm WarningCTPClinton74 min
Jun 14, 1:53 PM EDTSpecial Weather StatementCTPCentre37 min
Jun 14, 2:33 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Union57 min
Jun 14, 3:18 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Union57 min
Jun 14, 4:04 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria41 min
Jun 14, 4:10 PM EDTSpecial Weather StatementCTPCentre20 min
Jun 14, 4:10 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill50 min
Jun 14, 4:16 PM EDTSpecial Weather StatementCTPSomerset14 min
Jun 14, 4:24 PM EDTSpecial Weather StatementCTPBlair21 min
Jun 14, 4:43 PM EDTSpecial Weather StatementCTPBlair47 min
Jun 14, 4:44 PM EDTSpecial Weather StatementCTPSomerset16 min
Jun 14, 5:04 PM EDTSpecial Weather StatementCTPSomerset26 min
Jun 14, 5:49 PM EDTSpecial Weather StatementCTPSomerset26 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.